Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Dec 26, 2009, 7:47 AM EST. It took effect at Dec 26, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2009, 7:47 AM EST (12:47 UTC)
- In effect from
- Dec 26, 2009, 12:00 PM EST
- Expired
- Dec 26, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 261247 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 647 AM CST SAT DEC 26 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE COUNTIES OF ESCAMBIA...SANTA ROSA AND OKALOOSA DUE TO MARGINALLY LONG DURATION OF LOW RELATIVE HUMIDITY. .HIGH PRESSURE REMAINS OVER THE REGION THROUGH SUNDAY WHILE A LOW PRESSURE SYSTEM PASSES SOUTH OF THE AREA OVER THE GULF WATERS. LOW LEVELS OF MOISTURE TODAY WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE FOR A MARGINALLY LONG DURATION...THEN MOISTURE LEVELS INCREASE SOMEWHAT ON SUNDAY AS THE GULF LOW PRESSURE SYSTEM SENDS A SLIGHT CHANCE OF RAIN TO THE REGION. RELATIVE HUMIDITIES WILL REMAIN SLIGHTLY ABOVE CRITICAL LEVELS ON SUNDAY AND MONDAY. FLZ001-003-005-262300- /O.UPG.KMOB.FW.A.0045.091226T1700Z-091226T2200Z/ /O.NEW.KMOB.FW.W.0057.091226T1700Z-091226T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 647 AM CST SAT DEC 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR SLIGHTLY LONGER THAN FOUR HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ002-004-006-262300- /O.NEW.KMOB.FW.W.0057.091226T1700Z-091226T2300Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- 647 AM CST SAT DEC 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR SLIGHTLY LONGER THAN FOUR HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KMOB 262004 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 204 PM CST SAT DEC 26 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE COUNTIES OF ESCAMBIA...SANTA ROSA AND OKALOOSA DUE TO MARGINALLY LONG DURATION OF LOW RELATIVE HUMIDITY. .HIGH PRESSURE REMAINS OVER THE REGION THROUGH SUNDAY WHILE A LOW PRESSURE SYSTEM PASSES SOUTH OF THE AREA OVER THE GULF WATERS. LOW LEVELS OF MOISTURE TODAY WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE FOR A MARGINALLY LONG DURATION...THEN MOISTURE LEVELS INCREASE SOMEWHAT ON SUNDAY AS THE GULF LOW PRESSURE SYSTEM SENDS A SLIGHT CHANCE OF RAIN TO THE REGION. RELATIVE HUMIDITIES WILL REMAIN SLIGHTLY ABOVE CRITICAL LEVELS ON SUNDAY AND MONDAY. FLZ001>006-262300- /O.CON.KMOB.FW.W.0057.000000T0000Z-091226T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 204 PM CST SAT DEC 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR SLIGHTLY LONGER THAN FOUR HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 26, 5:00 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 26, 5:00 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST SAT DEC 26 2009
.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS WEAK SFC
RIDGE CENTERED MOSTLY OVER SOUTHERN LA PROGGED TO DRIFT EAST AND
WEAKEN OVER THE SW AL AND NWFL COASTAL AREAS THROUGH 12Z
SUN...GENERALLY IN RESPONSE TO MAIN UPPER LOW OVER THE UPPER MS
RIVER MEANDERING OR DRIFTING SLIGHTLY NORTHWARD THROUGH TONIGHT. TO
THE SOUTH AND SOUTHWEST BETTER MID TO HIGH CLOUDINESS IS NOTED BY
IR/WV LOOPS THIS MORNING MOSTLY IN RESPONSE TO FAVORABLE SIDE OF
SOUTHERN BRANCH OF UPPER JET STREAK LOCATED ACROSS THE NW AND N
CENTRAL GULF...COMBINED WITH A WEAK INVERTED SFC TROF REFLECTING IN
THE LOWER LEVELS...PROGGED TO SHIFT ENE ACROSS THE NORTH CENTRAL
GULF THROUGH TONIGHT. WITH THIS PATTERN MAIN CONCERN ACROSS THE CWFA
TODAY CONTINUES TO BE PERSISTENT HIGH CLOUDINESS FROM THE
SW...GIVING WAY TO MORE COOL DAMP CONDITIONS ACROSS THE REGION
THROUGH TONIGHT. AS RESULT HAVE LEANED TOWARDS COOLER MET GUIDANCE
FOR TEMPS THIS AFTERNOON AND THE WARMER MAV NUMBERS FOR TONIGHT DUE
TO THE PERSISTENT CLOUDINESS FROM THE SW AND CONSISTENCY W/
SURROUNDING OFFICES. AS FOR POPS FOR LATE TONIGHT AND INTO EARLY SUN
HAVE TRIMMED BACK THE COVERAGE OF LIGHT RA JUST A TAD...MOSTLY OVER
LAND...WHICH IS BASICALLY A REFLECTION OF THE SLOWER ECMWF
SOLUTION...32/EE
SUNDAY INTO MONDAY NIGHT...ENHANCED UPPER LEVEL DIVERGENCE OVER THE
CENTRAL GULF COAST AREA IN A COUPLED UPPER POLAR/SOUTHERN STREAM JET
PATTERN WEAKENS AS SOUTHERN STREAM SHORTWAVES MOVE AWAY FROM THE
REGION BUT STILL LEAVES THE CENTRAL GULF COAST REGION UNDER THE
INFLUENCE OF THE RIGHT ENTRANCE REGION OF A 130+ UPPER POLAR JET. A
SURFACE LOW...INITIALLY BETTER DEFINED SUNDAY MORNING...MOVES FROM
THE NORTHWESTERN GULF EASTWARD AND WEAKENS WITH THE WEAKENING UPPER
LEVEL SUPPORT. WITH THE WEAKENING TREND...WILL STAY CLOSE TO THE
CURRENT PACKAGE WHICH HAS SMALL POPS OVER THE COASTAL COUNTIES ON
SUNDAY THEN DRY SUNDAY NIGHT THROUGH MONDAY NIGHT AS RIDGING BUILDS
IN FROM THE PLAINS. AS NOTED BY THE DAY SHIFT...THE 1000-850 MB
THICKNESSES ARE NEAR 1320 METERS OVER THE NORTHERN MOST COUNTIES
WHICH SUGGESTS A FEW SLEET PELLETS WOULD BE MIXED IN WITH PRECIP IN
THIS AREA...BUT THIS IS MOOT AS AM LIKEWISE KEEPING POPS POPS SOUTH
OF THE THIS COLDER AIR WITH THIS ISSUANCE. TEMPERATURES WILL TREND
COOLER DURING THE PERIOD AS A DEEP LAYER NORTHERLY FLOW STRENGTHENS
WITH THE RIDGING BUILDING IN FROM THE WEST. /29
&&
.LONG TERM (TUESDAY INTO FRIDAY)...CHALLENGING FORECAST FOR THE LONG
TERM. PER COORDINATION WITH AREA OFFICES HAVE GONE WITH THE SLOWER
BUT MORE CONSISTENT ECMWF SOLUTION FOR A SURFACE LOW DEVELOPING OVER
THE NORTHWESTERN GULF ON TUESDAY WHICH TRACKS EASTWARD AND ACROSS
THE CENTRAL GULF COAST REGION WEDNESDAY NIGHT THROUGH THURSDAY. THE
SUPERIOR PERFORMANCE OF THE ECMWF THIS SEASON WITH THESE GULF LOWS
PLAYED HEAVILY IN THE SELECTION OF THIS MODEL...AND THE TENDENCY FOR
RIDGING OVER THE SOUTHEASTERN STATES TO SLOW DOWN THE EASTWARD
ADVANCE OF GULF SYSTEMS WHICH ALSO FAVORS THE SLOWER ECMWF
SOLUTION. WILL INTRODUCE SLIGHT CHANCE POPS OVER THE EASTERN
SECTION WITH CHANCE POPS OVER THE WESTERN HALF OF THE FORECAST AREA
TUESDAY NIGHT THEN LIKELY POPS ACROSS MUCH OF THE AREA WEDNESDAY AND
WEDNESDAY NIGHT AS THE SURFACE LOW ADVANCES TO COASTAL MISSISSIPPI.
HAVE STAYED WITH GOOD CHANCE POPS ON THURSDAY TO BETTER BLEND WITH
NEIGHBORS AS THE SURFACE LOW IS EXPECTED TO TRACK ACROSS THE
FORECAST AREA. LIKELY POPS WOULD BE SUPPORTED BUT THIS IS TEMPERED
BY UNCERTAINTIES WITH THE PATTERN. POPS TAPER OFF THURSDAY NIGHT
INTO FRIDAY AS THE SYSTEM EXITS TO THE NORTHEAST AND MAY EVOLVE INTO
A POWERHOUSE SYSTEM AFFECTING THE NEW ENGLAND AREA. TEMPERATURES
REMAIN BELOW SEASONABLE LEVELS THROUGH THE PERIOD. /29
&&
.AVIATION (12Z ISSUANCE)...BKN TO OVC CIRRUS DECK AT AROUND 20K FT
THROUGH TONIGHT. LIGHT RA POSSIBLE MOSTLY CLOSER TO THE COAST BY
EARLY SUNDAY MORNING BECOMING A LITTLE BETTER DEVELOPED THROUGH
EARLY SUN AFTERNOON THEN MOVING OFF TO THE EAST LATER IN THE DAY.
WINDS MOSTLY NORTH AT 5 TO 10 KNOTS THIS MORNING BECOME EAST LATER
IN THE DAY AND OVERNIGHT THEN SHIFTING NORTH LATE SUN AND SUN NIGHT
BUILDING TO 10 TO 15 KNOTS OVERNIGHT. 32/EE
&&
.MARINE...HIGH PRESSURE CENTERED OVER THE LOWER MS RIVER AND NORTH
CENTRAL GULF WILL MOVE EAST AND WEAKEN THROUGH SUN AS A WEAK
INVERTED SFC TROF OF LOW PRESSURE MOVES EAST AND DAMPENS ACROSS THE
CENTRAL AND NORTHERN GULF THROUGH SUN NIGHT. AS A RESULT A MODERATE
NORTHERLY WIND FLOW OVER THE MARINE AREA THIS MORNING WILL WEAKEN
AND BECOME MOSTLY EAST BY LATE THIS AFTERNOON...REMAINING MOSTLY
EAST THROUGH MIDDAY SUN THEN BACKING FROM THE NORTH AS COOLER AIR
ADVECTS SOUTH IN THE WAKE OF MAIN UPPER TROF AXIS SLOWLY SHIFTING
EAST OF THE CENTRAL GULF COAST REGION. AS THIS SYSTEM EXITS TO THE
EAST INCREASED RIDGING ALOFT IS NOTED FOR THE FIRST PART OF NEXT
WEEK GIVING WAY TO ANOTHER SFC HIGH OVER MUCH OF THE LOWER MS RIVER
AND SE CONUS MONDAY THROUGH TUE. BY WED NEXT DEEPENING UPPER TROF
MOVES ACROSS THE CENTRAL CONUS WITH A DEVELOPING SFC LOW AND
ATTENDANT COLD FRONT DEVELOPING OVER EAST TX MOVING EASTWARD ACROSS
THE NORTHERN GULF WED THROUGH EARLY THU. NORTHERN WINDS AND SEAS
WILL BUILD IN THE WAKE OF THE THIS SYSTEM THOUGH NOT UNTIL OVER THE
WEEKEND AS MAIN TROF AXIS SHIFTS EAST OF THE REGION. 32/EE
&&
.FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS
THIS AFTERNOON OVER MOST OF THE NORTHWEST FLORIDA PANHANDLE EXCEPT
FOR CLOSE TO THE COAST. HAVE GONE AHEAD WITH A RED FLAG WARNING FOR
THE ENTIRE NORTHWEST FLORIDA PANHANDLE. RELATIVE HUMIDITIES
OTHERWISE REMAIN JUST ABOVE CRITICAL LEVELS SUNDAY AND MONDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 54 35 57 34 / 00 20 20 10
PENSACOLA 55 38 59 37 / 00 20 20 10
DESTIN 54 42 56 41 / 00 20 20 10
EVERGREEN 53 31 55 29 / 00 10 10 10
WAYNESBORO 53 31 55 29 / 00 10 10 10
CAMDEN 52 30 54 29 / 00 10 10 10
CRESTVIEW 55 32 58 30 / 00 20 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 26, 6:55 AM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CST SAT DEC 26 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SOME FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY COMPUTER MODEL GUIDANCE IS SHOWING ANOTHER AREA OF LOW PRESSURE DEVELOPING OVER THE NORTHWESTERN GULF ON TUESDAY...MOVING EAST ACROSS THE NORTHERN GULF BY NEXT WEDNESDAY. IF THIS PATTERN HOLDS...WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA WITH ANOTHER ROUND OF RAIN AND THUNDERSTORMS POSSIBLE ALONG THE NORTH CENTRAL GULF COAST REGION BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.